The Michigan Mathematical Journal

The zeros of flat Gaussian random holomorphic functions on Cn, and hole probability

Scott Zrebiec

Full-text: Open access

Article information

Michigan Math. J., Volume 55, Issue 2 (2007), 269-284.

First available in Project Euclid: 20 August 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 30B20: Random power series 30C15: Zeros of polynomials, rational functions, and other analytic functions (e.g. zeros of functions with bounded Dirichlet integral) {For algebraic theory, see 12D10; for real methods, see 26C10} 60G60: Random fields
Secondary: 82B10: Quantum equilibrium statistical mechanics (general)


Zrebiec, Scott. The zeros of flat Gaussian random holomorphic functions on C n , and hole probability. Michigan Math. J. 55 (2007), no. 2, 269--284. doi:10.1307/mmj/1187646994.

Export citation


  • P. Bleher, B. Shiffman, and S. Zelditch, Universality and scaling of correlations between zeros on complex manifolds, Invent. Math. 142 (2000), 351--395.
  • A. Dembo, B. Poonen, Q. M. Shao, and O. Zeitouni, Random polynomials having few or no zeros, J. Amer. Math. Soc. 15 (2002), 857--892.
  • A. Edelman and E. Kostlan, How many zeros of a random polynomial are real? Bull. Amer. Math. Soc. (N.S.) 32 (1995), 1--37.
  • J. Hannay, Chaotic analytic zero points: Exact statistics for those of a random spin state, J. Phys. A 29 (1996), L101--L105.
  • M. Kac, On the average number of real roots of a random algebraic equation, Bull. Amer. Math. Soc. 49 (1943), 314--320.
  • F. Nazarov, M. Sodin, and A. Volberg, Transportation to random zeroes by the gradient flow, preprint, 2007, arXiv:math.CV/0510654.
  • A. Offord The distribution of zeros of power series whose coefficients are independent random variables, Indian J. Math. 9 (1967), 175--196.
  • ------, The range of a random function in the unit disk, Studia Math. 44 (1972), 263--273.
  • Y. Peres and B. Virag, Zeros of i.i.d. Gaussian power series: A conformally invariant determinantal process, Acta Math. 194 (2005), 1--35.
  • S. Rice, Mathematical analysis of random noise, Bell System Tech. J. 23 (1944), 282--332.
  • B. Shiffman, Introduction to the Carlson--Griffiths equidistribution theory, Value distribution theory (Joensuu, 1981), Lecture Notes in Math., 981, pp. 44--89, Springer-Verlag, Berlin, 1983.
  • B. Shiffman and S. Zelditch, Number variance of random zeros, preprint, 2006, arXiv:math.CV/0512652.
  • M. Sodin, Zeroes of Gaussian analytic functions, Math. Res. Lett. 7 (2000), 371--381.
  • M. Sodin and B. Tsirelison, Random complex zeros III, Decay of the hole probability, Israel J. Math. 147 (2005), 371--379.